PubAg

Main content area

Mathematical model for the mass transport in multiple porous scales

Author:
Alean, Jader, Maya, Juan C., Chejne, Farid
Source:
Journal of food engineering 2018 v.233 pp. 28-39
ISSN:
0260-8774
Subject:
diffusivity, mass transfer, mathematical models, tissues, vegetables
Abstract:
The transport of species in a vegetable matrix was modelled and studied based on a phenomenological model, in which a solid composed by the cells, pores and tissues was considered. The model is able to predict the multi-scale mass transport by defining only one effective diffusion coefficient, which made by proposing an inter-scale resistance constant. This parameter is a measure of the difficulty to the mass transport between two scales. The model was successfully validated with experimental data on the mass transport in both an organic and an inorganic matrix, which demonstrate the versatility of the model herein proposed.
Agid:
5930570